Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 54, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 25, 2005, 5:07 PM MDT for Emery County, Utah. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 5:07 PM MDT (23:07 UTC)
- Expired
- Jul 25, 2005, 5:34 PM MDT
- In force
- 27 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 243 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 252307 SVRSLC UTC015-252330- /O.NEW.KSLC.SV.W.0054.050725T2307Z-050725T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 507 PM MDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EMERY COUNTY IN UTAH * UNTIL 530 PM MDT * AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HUNTINGTON...OR ABOUT 25 MILES SOUTHWEST OF PRICE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEVELAND BY 515 PM MDT 9 MILES SOUTH OF ELMO BY 525 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3945 11128 3912 11127 3907 11063 3944 11060 $$ CVG
2 follow-up statements
000 WWUS55 KSLC 252315 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 515 PM MDT MON JUL 25 2005 UTC015-252330- /O.CON.KSLC.SV.W.0054.000000T0000Z-050725T2330Z/ EMERY UT- 515 PM MDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR NORTHWESTERN EMERY COUNTY... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CLEVELAND...OR ABOUT 20 MILES SOUTH OF PRICE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ELMO BY 520 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3945 11128 3912 11127 3907 11063 3944 11060 $$ CVG
000 WWUS55 KSLC 252334 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 531 PM MDT MON JUL 25 2005 UTC015-252341- /O.EXP.KSLC.SV.W.0054.000000T0000Z-050725T2330Z/ EMERY UT- 531 PM MDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EMERY COUNTY HAS EXPIRED AT 530 PM MDT... STRONG THUNDERSTORMS CONTINUE OVER STATE ROUTE 10 FROM CASTLE DALE TO HUNTINGTON. THE STORMS ARE MOVING EAST AT 15 MPH AND WILL BRING HEAVY RAIN TO THE NORTHERN PORTIONS OF THE SAN RAFAEL SWELL. LAT...LON 3945 11128 3912 11127 3907 11063 3944 11060 $$ CVG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:00 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 25, 4:00 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 PM MDT MON JUL 25 2005
.SYNOPSIS...A COLD FRONT WILL MOVE THROUGH UTAH BY TOMORROW
MORNING...ALLOWING A DRIER AIRMASS TO MOVE OVER THE REGION THROUGH
WEDNESDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE LATTER
PART OF THE WEEK.
&&
.DISCUSSION...FAIRLY SHARP FRONT MOVING ACROSS UTAH THIS AFTERNOON.
DEWPOINT DROP THE MAIN FEATURE...WITH 11-14 DEG C DIFFERENCES ACROSS
THE FRONT. CONVECTION GOING IN ERNEST OUT AHEAD OF THIS FRONT AND
BENEATH AN EMBEDDED JET STREAK OVER CENTRAL UTAH...WITH SOME STORMS
REACHING SEVERE LIMITS WITH HAIL OVER THE UINTAS. FLASH FLOOD THREAT
IN THIS AREA NOT GREAT AS STORMS ARE MOVING FAIRLY QUICKLY. STEERING
FLOW SOMEWHAT LESS ACROSS SOUTHEASTERN UTAH...SO WENT WITH A FLASH
FLOOD WATCH FOR SOUTHEASTERN UTAH THIS EVENING THROUGH MIDNIGHT MDT.
THANKS GJT/FGZ FOR COORDINATION. A FEW ISOLATED STORMS FURTHER WEST
ALSO A FLASH FLOOD THREAT NEAR FRONTAL BOUNDARY.
WINDS PICKED UP BEHIND THE FRONT ACROSS THE UTAH DESERTS...AND WITH
LOW RH VALUES IN PLACE...HOISTED RED FLAG FOR FIRE WX ZONE 420.
EXPECT SCATTERED AREAS TO REACH WIND CRITERIA THROUGH THIS EVENING.
SEE SLCRFWSLC FOR DETAILS.
FRONT WILL CONTINUE TO PUSH EASTWARD TONIGHT AND BRING AN END TO THE
BULK OF CONVECTION....THEN A NICE BREAK FROM THE HEIGHT OF SUMMER
FOR A FEW DAYS. 700 MB TEMPS REMAIN IN THE SINGLE DIGITS THROUGH
WEDNESDAY ACROSS NORTHERN UTAH...WITH HIGHS IN THE 80S AND LOWS IN
THE UPPER 50S AND LOW 60S. SOME NORMALLY COOLER SPOTS WILL DIP INTO
THE 30S AT NIGHT. WILL KEEP LOW END POPS IN THE FORECAST FOR
TOMORROW ACROSS SOUTHEAST UTAH WITH RESIDUAL MOISTURE AND THE
REMNANTS OF THE COLD FRONT EXITING.
GUIDANCE IN AGREEMENT WITH A RETURN OF HIGH PRESSURE AND MOISTURE BY
WEEKS END. NOT NEARLY AS WARM AS LAST WEEK...BUT BACK INTO THE MID
90S NORTH AND MID 100S FOR SOUTHERN UTAH.
&&
.FIRE WEATHER...A MOIST AND UNSTABLE AIRMASS OVER THE
SOUTHEASTERN PORTIONS WILL RESULT IN THUNDERSTORMS WITH WETTING
RAINS THERE THROUGH TONIGHT. DRIER AIR MOVING IN FROM THE NORTHWEST
WILL PUSH MOST OF THIS MOISTURE OUT OF THE AREA BY TOMORROW.
NORTHWESTERLY WINDS OVER THE NORTHWEST DESERTS WILL PICK UP LATER
THIS AFTERNOON AND EVENING DUE TO THE PASSAGE OF A COLD FRONT. WITH
DRY AIR IN PLACE OVER THE AREA...THESE WINDS WILL CREATE A HAZARD
FOR FIRE WEATHER...SO A RED FLAG WARNING IS IN EFFECT FOR FIRE ZONE
420 THROUGH THIS EVENING.
&&
.AVIATION...ISOLATED THUNDERSTORMS AROUND THE AREA COULD INDUCE
GUSTY ERRATIC OUTFLOW WINDS AT THE AIRPORT THROUGH EARLY EVENING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UT FWX ZONE 420.
FLASH FLOOD WATCH UT ZONES 13/18/20/21.
WY...NONE.
PUBLIC...SMITH
FWX...CHENG
AVIATION...YOUNGHazardous weather outlook, Jul 25, 4:45 PM MDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 PM MDT MON JUL 25 2005 UTZ013-016>018-020-021-260600- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-SOUTHWEST UTAH- 445 PM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING SOUTHEASTERN UTAH. LOCALLY HEAVY RAIN IS POSSIBLE WITH SOME OF THESE SHOWERS AND THUNDERSTORMS. A FLASH FLOOD WATCH IN IN EFFECT FOR MUCH OF SOUTHERN UTAH THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A RIDGE OF HIGH PRESSURE WILL REDEVELOP MIDWEEK AND MOVE EAST OF THE AREA FOR THE WEEKEND. MONSOONAL MOISTURE WILL AGAIN MOVE NORTHWARD OVER THE STATE BEGINNING FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY. UTZ005-260600- GREAT SALT LAKE DESERT AND MOUNTAINS- 445 PM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN UTAH. .DAY ONE...TODAY STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES COMBINED WITH DRY GRASS AND BRUSH WILL CREATE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING. A RED FLAG WARNING IS IN EFFECT THROUGH 900 PM MDT FOR MUCH OF NORTHWESTERN UTAH. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A RIDGE OF HIGH PRESSURE WILL REDEVELOP MIDWEEK AND MOVE EAST OF THE AREA FOR THE WEEKEND. MONSOONAL MOISTURE WILL AGAIN MOVE NORTHWARD OVER THE STATE BEGINNING FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 25, 1:51 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
151 PM MDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL ALTAMONT 40.36N 110.29W
07/25/2005 1.00 INCH DUCHESNE UT TRAINED SPOTTER
&&
BROWNThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:25 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 42 min |
| Jul 25, 2:48 PM MDT | Flash Flood Warning | SLC | Emery | 57 min |
| Jul 25, 3:39 PM MDT | Flash Flood Warning | SLC | Iron | 66 min |
| Jul 25, 3:45 PM MDT | Flash Flood Warning | SLC | Emery | 60 min |
| Jul 25, 4:45 PM MDT | Flash Flood Warning | SLC | Iron | 60 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.